MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW AXSOS 3 Ø3.5MM / L24MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW AXSOS 3 Ø3.5MM / L24MM; PLATE, FIXATION, BONE
Model Number 661424
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that there was screw breakage during placement with use of dynamo.The rest of the screw was left in the patient.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the reported failure mode could be confirmed as the screw is broken at the threaded part, the functionality of the device cannot be given anymore.The broken area gives strong evidence of a brittle fracture, which is indicated by the lack of deformation and the shiny areas around the breakage.The fracture was most probably caused by an excessive bending or torsional load applied when inserting the screw.Based on investigation, the root cause was attributed to an user related issue.The failure was probably caused by excessive torsional oder bending load applied when inserting the screw.As a reminder, the instructions for use clearly state that: "it is imperative to engage the screw head into the plate using the torque limiter.Ensure that the screwdriver tip is fully seated in the screw head, but do not apply axial force during final tightening.If the screw stops short of final position, back up a few turns and advance the screw again (with torque limiter on)." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
CORTEX SCREW AXSOS 3 Ø3.5MM / L24MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14236711
Report Number0008031020-2022-00214
Device Sequence Number19918073
Product Code HRS
UDI-Device Identifier07613252580331
UDI-Public07613252580331
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number661424
Device Catalogue Number661424
Device Lot NumberD40861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale